Volume 23, Number 1, January-March 2017
|Page(s)||217 - 240|
|Published online||02 December 2016|
Optimal control of elliptic equations with positive measures
1 Faculty of Mathematics, University
2 Institute of Mathematics, University of Bayreuth, 95440 Bayreuth, Germany.
Revised: 28 July 2015
Accepted: 18 September 2015
Optimal control problems without control costs in general do not possess solutions due to the lack of coercivity. However, unilateral constraints together with the assumption of existence of strictly positive solutions of a pre-adjoint state equation, are sufficient to obtain existence of optimal solutions in the space of Radon measures. Optimality conditions for these generalized minimizers can be obtained using Fenchel duality, which requires a non-standard perturbation approach if the control-to-observation mapping is not continuous (e.g., for Neumann boundary control in three dimensions). Combining a conforming discretization of the measure space with a semismooth Newton method allows the numerical solution of the optimal control problem.
Mathematics Subject Classification: 49J20 / 49K20 / 49N15
Key words: Optimal control / measure control / control constraints / Fenchel duality / unbounded operators
© EDP Sciences, SMAI 2016
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.